Monday, July 20, 2009

Vyvanse Makes Me Tired!


This Vyvanse is really draining. It seems like the effect of the drug is leveling off. What's been happening the last few days is that I wake up, take Vyvanse before/after breakfast, it wakes me up pretty well. Physically it's similar to having a cup of coffee. Then it just kind of calms me for about 6hours and helps me focus.

The one effect that I was partially worried about and partially hoping for is energy. Initially I was worried the pill would make me feel jittery, nervous, speedy or something, because it's a kind of amphetamine, and people, sadly relate it to methamphetamine. On the other hand, I was hoping for a little more of a pick me up, like coffee gives me. That effect is pretty absent. Overall, the medicine has definitely been short of a miracle (not that I expected one). If anything, it's making me less social and more distant to my friends right now. I would think it would make me more engaging with people, or more cheerful.

Another effect is that, since starting Vyvanse, I have hardly smiled. This is particularly strong while the drug is in my system. The girlfriend keeps saying how I'm not myself lately, and barely smiling or laughing about anything. It just makes me feel kind of out of touch with people around me.

My good friend who's taking Vyvanse doesn't seem to get like this. He's been taking it for about a year, after starting out on Adderall and Adderall XR. He's generally a bit louder and more boisterous of a person, but not my much more.

I'm thinking about trying out Adderall and seeing how that works out. It seems some people prefer Vyvanse, and some Adderall. I've read a lot about Vyvanse vs Adderall lately, and it seems like it will just have to be done through trial and error.

So tired from this drug. Took it this morning at 9 off of 8hrs sleep, and was feeling drained by 3PM. Going to get an extra hour tonight, take a long bike ride in the morning before taking it, and see if that helps.

Any opinions on exercising with Vyvanse and Adderall in your system? Any opinions on Vyvanse vs Adderall?

7 comments:

  1. I agree. It tends to put me to sleep in the morning. It seems to me like it doesn't start kicking in until around noon, after taking the Vyvanse at 6 AM, then lasts until 8 PM ish. I notice no 'buzz' or anything and no motivation at all. It does help with my ability to focus slightly though. I am on 30mg. Maybe a higher dose would be more beneficial.

    ReplyDelete
    Replies
    1. It's very similar to what I was getting. And I'm forgetting now whether or not I was drinking coffee with it or not. The psychiatrist who originally prescribed me gave me Adderall and Vyvanse at the same time, and I remember the crash from Adderall was much quicker than from Vyvanse. Have you tried other ADHD drugs?

      Delete
  2. Nah, I can tell you that a higher Dose is not going to help with Vyvanse. This is the first drug that I've ever taken for my ADHD---- I was started on a 40 mg dose (waay too high for someone that's never been on an ADD/ ADHD drug), and it practically puts me to sleep. I did adjust to it after a week or so to where it didn't completely put me in a stupor, and I could focus if I was actively doing/working on something. But when I wasn't, I felt just kind of dazed and detached.

    I suggest that (Since Vyvanse's extended release mechanism comes from how it is formulated vs. slow dissolving beads (Adderall XR), etc., it is safe to open the capsules) you open the capsule and divide the dose in half. (The manufacturer's website says the powder can be dissolved in water for kids who cannot swallow pills).....

    --> Doing that helped make me into slightly less of a zombie while still getting some benefit, but considering how expensive this is, and my insomnia (when they say long lasting, they mean it! This has a 12-hr Half-life!), I'm going to ask about trying Adderall XR at a lower dose and see if I don't feel a bit more normal.

    ReplyDelete
  3. I just started taking Vyvanse @ 30mgs.
    I had previously been taking Adderall XR 30mg for the last 2 years. Adderall was wonderful for awhile because I was full of energy, suppressed my appetite and lost a lot of weight (almost 40lb). However, my body eventually got used to the Adderall and my negative side effects began to outweigh the perks. I slowly gained majority of my weight back, it began giving me tension headaches when I "crashed," sometimes I would have vertigo type symptoms (I have low blood pressure), made my skin extremely oily therefore prone to break outs and mostly just made me feel bad. I told my PCP of my issue with Adderall and that is when he suggests that I either move to taking Adderall IR 2x daily, Concerta or Vyvanse. I am completely disinterested in Adderall due to the many side effects that I have with it. PCP suggested that Vyvanse is new, but that my side effects are less likely to happen on it compared to Adderall. So, I'm on my first week of it. My only finding thus far is yes, it definitely makes me tired. When I woke up this morning, after receiving about 9 hours of sleep, I was perky. After taking Vyvanse, I completely chill out, i.e. feel like I've drank a warm glass of milk, taken a hot bath or read a book type chilled out. I had previously taken Ritalin and had the same effect until I received a higher dose. I'm hoping the same will happen with Vyvanse.

    Side note: Do not split your medication. (1) I tried to split my Adderall to see if I could avoid the crash at 3:00 p.m., but it was inevitable. (2) I told my PCP of my doing and he suggested to not do that because it negatively affects the drug kinetics this way, which more than likely leads to a less of a response or unpredictable effect. It is XR for a reason. Each bead within the capsule has a different effect due to their different coatings of thickness. Not every bead is the same. Some have a thin coating which would be released and absorbed quickly while others have thicker coatings that may take awhile. Splitting the capsule in two would defeat the XR purpose and its therapeutic benefit. You'd be better off requesting Instant release in multiple doses than an XR.

    ReplyDelete
  4. This comment has been removed by the author.

    ReplyDelete
  5. I have been taking vyvanse since i was 16 and im 23 now female. I have weighed about 100 -115 lbs in that time period fluctuating a lot. Ive taken 60mg too strong but the 50mg were just right.The most important thing is that it takes time to get used to the drug itself. After about 3 months of taking it is when you really start to feel back to normal. Everyone is different but from my experience from either taking it only when i needed it to taking it pretty much everyday is that a high protein diet is a must. I usually do a protein shake or something high protein in the morning. And protein throught the day or nuts and stuff is also really great. It kicks in the vyvanse but doesnt leave me tiered. Stims take alot out of you and the body needs enough nutrition to function. I also work out at night as it helps me sleep. Mostly strength training but some cardio and interval training too. If you ever feel tiered kn vyvanse drink a protein shake it usually helps

    ReplyDelete
  6. Thanks I just started Vyvanse and I seem tired!! I don't want to give up because I am a jumbled mess with the ADD. I was in a LCHF diet and had energy this was before taking Meds! Maybe I'll start back

    ReplyDelete